Results 1 to 3 of 3
Like Tree1Likes
  • 1 Post By cnote5000
Need Robert one more time please! SO SORRY!
  1. #1
    cnote5000 is offline New Member
    Join Date
    Sep 2011
    Posts
    10

    Default Need Robert one more time please! SO SORRY!

    Robert I'm the 28 male who wrote you lastnight freaking out. lol. I've calmed down a bit. Yes I do have anxiety, but I have episodic anxiety it comes and goes or is brought on by something. This time it's about weaning off of ATIVAN (LORAZEPAM).

    You said "You don't taper off of Klonopin with Ativan."

    I know this. What happened was I've been taking ativan for about 4 years, more on than off. I only took it mostly ONCE a day before bed.

    Most of the amounts I would take before bed would be .25mg, or .5mg and sometimes 1mg. There were maybe 10 times in between where I'd take 2mg in one day.

    But my average use of ativan was .25mg, .5mg or 1mg.

    I was going through an anxiety scare about a month ago... I was getting really light headed and off balance. Had no idea why. Of course I thought I had a brain tumor... health anxiety at its finest. Dr. said no its not. He said it was PROBABLY inner ear due to allergies... but I HAVE NEVER felt any off balance like that in my LIFE, and really wasnt having any allergies.

    I was taking 1mg of ativan before bed at this time to help relax, it wasnt working. I was waking up in the middle of the night feeling like i was spinning or moving. I was so cared I went back to the Dr. I asked him if I could switch over to Klonopin for a while since it's basically the same thing but last longer. He said NO PROBLEM, you don't have an addictive personality. This was just a month ago.

    So I stopped the ativan cold turkey and started taking .5mg of Klonopin before bed. Once I took .5mg during the day and my off balance issue STOPPED almost within hours. I don't know if this was a sign that I was going through ativan tolerance withdrawal and that was one of the symptoms the "off balance, lightheaded" feeling.

    Anyways, I stayed off the ativan for about a month and was doing okay... then my Dr. said he didnt want me on the Klonopin anymore of about 3 weeks of use. So I cut my Klonopin pill down to .25mg for a few days, and lastnight to about .125... I have been introducing the ativan again.

    He said to take 2mg of ativan a day for 2 weeks. a .5mg in the morning, .5mg in the evening, and .5mg before bed to stabalize my body with it.

    He then said after that we will cut down to 1.5mg once a day for a month.

    Then slowly go down from there.

    He said we'll go as slow as I want, but he does not want to introduce Valium or klonopin b/c he doesnt think it makes sense to add another pill for me just to have to come off of. I tried explaining but Dr's dont like being told what to do, and obviously dont like people asking for drugs. lol.

    He also said I havent been taking THAT MUCH over the 4 year period.. even if it was almost every day. He said he VERY careful on how he prescribes meds like these. He's more of a naturalist and would rather have me seek therapy and excersise.

    He said the only withdrawal symptoms I would have would be "ANXIETY". That's it.

    Do you think I was on a considerably low dose? How long do you think I should take to wean?

    Do you think I can wean without introducing another med just fine? Will I be able to go to work etc.? And carry on my daily life? See there's my NEGATIVE ANXIOUS thinking already.

    How long would you take to taper off of that long of use? and how would you do it without introducing another med. B/c he said I can wean as slow as I want.

    Will I be in trouble when I'm back down to 1mg? B/c of the tolerance? Thanks! Or as long as its in my system should I be okay?

    God Bless you!

  2. #2
    cnote5000 is offline New Member
    Join Date
    Sep 2011
    Posts
    10

    Default

    I spoke to a pharmacist this evening, and he was VERY helpful. He said since my average over 4 years worth of taking ativan was 1mg and .5mg, he said that I could be off in about 4 months maybe less than that.

    He told me to cut back .25mg every 2 weeks out of 2mg's a day. He said to always save your .5mg pill before bed, and spread out the rest throughout the day to help stabilize a little more.

    He said on a scale of 1-10 I would only probably be a 3 or 4 out of 10 of experiencing withdrawals. Which means, he's saying it shouldn't be too bad or too long of a ride. He said stay in CB Therapy and work out every day, and it's going to be more MIND over MATTER!
    shrimpboat 1942 likes this.

  3. #3
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,677

    Default

    Quote Originally Posted by cnote5000 View Post
    I spoke to a pharmacist this evening, and he was VERY helpful. He said since my average over 4 years worth of taking ativan was 1mg and .5mg, he said that I could be off in about 4 months maybe less than that.

    He told me to cut back .25mg every 2 weeks out of 2mg's a day. He said to always save your .5mg pill before bed, and spread out the rest throughout the day to help stabilize a little more.

    He said on a scale of 1-10 I would only probably be a 3 or 4 out of 10 of experiencing withdrawals. Which means, he's saying it shouldn't be too bad or too long of a ride. He said stay in CB Therapy and work out every day, and it's going to be more MIND over MATTER!




    I agree with the pharmacist. You weren't taking a huge dose and it shouldn't be that tough over a period of 2-3 months, maybe a little longer but not much. Reducing .25mg every couple weeks is very reasonable and shouldn't add to any other problems you may or may not have. Whether you need anything else like an antidepressant is something I can't diagnose from a forum. Don't know you personally but that is where the dr comes into play. The CBT is always a good thing to get involved in. Hope that helps. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22